Includes Expert Content
Just stopped Birth Control and now have mild cramping after period
avatar
BethS18 posted:
I stopped using oral BC 2 months ago to try to conceive. My period after the first month was only early by 1 day from normal. I had been on BC for about 9 years. My most recent period came way earlier than expected. I had spotting and bloating 7 days early, but then nothing the next day, then it got really heavy the following day (5 days before normal) and only lasted those 2 days that were heavier than normal for me and usually it lasts 4-5 days for me. Now I am not bleeding, but I still feel a mild cramp in my lower abdomen/pelvic region. It feels like menstrual cramps/bloating but also like I need to urinate slightly. I don't know if I should go to MD or see if it gets better. Otherwise I feel fine. Mild back pain, that is nothing new for me. I have RA and have been off my meds since March in anticipation of pregnancy. I feel like my stomach is slightly larger than normal for me, but perhaps I have gained a few pounds. It just seems tight near my pelvis. Should I be concerned or see if it goes away?
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear Beth: First of all you should rule out an undetected pregnancy since you have been trying to conceive. A tubal/ectopic pregnancy takes slightly longer to trigger a positive urine test, but if you get a positive test you should see your OB/GYN given the heavier bleeding/cramping.

MUCH more common would be something like an ovarian cyst which can also prompt erratic bleeding patterns and pelvic pain. Even a low grade UTI can create urinary frequency and pelvic pain (although not bleeding changes). If your symptoms persist you should see your OB/GYN for a pelvic exam, urinalysis, and possible ultrasound.

Hope you conceive soon!

Yours,
Jane